Melatonin Responsive Hemicrania Continua in Which Indomethacin Was Associated With Contralateral Headache
Headache is a well‐documented side effect of indomethacin in the older medical literature; however, it has rarely been commented on in indomethacin‐responsive hemicrania continua. We describe the case of a 60‐year‐old woman with left‐sided hemicrania continua whose indomethacin treatment was associated with a continuous right‐sided migraine. Her indomethacin therapy was discontinued heralding a return of her left‐sided hemicrania continua and a resolution of her right‐sided migraine. Her hemicrania continua then responded well to melatonin, with recurrence on stopping and improvement on restarting. This is the most detailed description of headache as a side effect of indomethacin in a headache patient we are aware of, and one of only a few reported cases of melatonin‐responsive hemicrania continua. We review the evidence of headache as a side effect of indomethacin in order to highlight its importance in the treatment of headache disorders. We emphasize that indomethacin headache response may be more than simply a beneficial or neutral one and might be relevant to some cases of apparently indomethacin‐resistant hemicrania continua. We hope this case may encourage clinicians to inquire about headache as a potential side effect of indomethacin.
No Supplementary Data
No Article Media